MAUDE Adverse Event Report: MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARD568422710C
Medical Device Problem Codes Corroded (1131); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to manufacturer.
 
Event or Problem Description
On (b)(6) 2022 getinge became aware of an issue with one of our surgical lights ¿ powerled 500/300.As it was stated, paint was peeling and corrosion has built up on the device.There was no injury reported, however, we decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
Previous b5 describe event and problem: on 29th december, 2022 getinge became aware of an issue with one of our surgical lights ¿ powerled 500/300.As it was stated, paint was peeling and corrosion has built up on the device.There was no injury reported, however, we decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.Corrected b5 describe event and problem: on 29th december, 2022 getinge became aware of an issue with one of our surgical lights ¿ powerled 500/500.As it was stated, the paint was peeling and the corrosion has built up on the device.There was no injury reported, however, we decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.Previous d4 catalog # ard568422710c.Corrected d4 catalog # ard568350931.The initial reporter is getinge technician.Getinge became aware of an issue with one of our surgical lights ¿ powerled 500/500.As it was stated, the paint was peeling and the corrosion has built up on the device.There was no injury reported, however, we decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.It was established that when the event occurred, the surgical light did not meet its specification due to rust occurring on the surface and paint peeling from the device, which contributed to the event.Provided information does not indicate if upon the event occurrence, the device was or was not being used for patient treatment.When reviewing similar reportable events for the same device type, it was confirmed that in the last 5 years, registered for the issue of paint peeling on powerled and hled surgical lights, there is one event which led to the serious injury.Comparing the number of claimed devices to number of sold devices worldwide, we can assume that the failure ratio of rust occurrence and paint peeling is moderate.As stated by subject matter expert at manufacturer¿s, the concentration of chemical products and the stagnation of cleaning agent residues on the disinfected surfaces are the main factors leading to the deterioration of surfaces.To avoid paint degradation and corrosion it is recommended to respect the cleaning instructions (powerled ifu 01581 en 09 pages 35-38), avoiding spraying, high concentrations, prolonged exposure to detergents/disinfectants solutions, and to wipe with a dry cloth and to make sure that no liquid residue is left on the device after cleaning.To reduce the appearance of rust or the degradation of the surface, the technical manual or maintenance manuals mentions in the preventive maintenance to lubricate some parts of device (technical manual for powerled 01582 en 08, page 254).To prevent any incident the user manuals mention to perform daily inspections in order to detect paint defects, impact marks or other damages (powerled ifu 01581 en 09 pages 20-22).Maquet sas recommends to perform corrective maintenance to rectify the default after its detection.Minor paint chips can be repaired with touch up paint, nevertheless the parts impacted by serious damage must be replaced.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer recommendation would have been followed the incident would have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.
 
Event or Problem Description
On 29th december, 2022 getinge became aware of an issue with one of our surgical lights ¿ powerled 500/500.As it was stated, the paint was peeling and the corrosion has built up on the device.There was no injury reported, however, we decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.

Brand Name
POWERLED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key16084896
Report Number9710055-2023-00004
Device Sequence Number20493135
Product Code FSY
UDI-Device Identifier03700712402938
UDI-Public(01)03700712402938
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARD568422710C
Device Catalogue NumberARD568350931
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown